MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as there was no patient contact.Section d6b: if explanted, give date: not applicable, as there was no patient contact.Section e1: telephone number: (b)(6).Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that at the time of implantation of the preloaded intraocular lens (iol), when sliding the implant system plunger, the lens got stuck on the tip of the cartridge and when trying to pass the lens, it was damaged.Only the cartridge tip made contact with the eye.There was no back-up lens of the same degree, so the patient had to remain aphakic (without lens) until the arrival of the new lens.The patient remained aphakic for two days and it is noted that the lens placement surgery is not yet performed and patient is temporarily impaired.No incision enlargement or vitrectomy required.It is noted that the end-user sought medical care.Standard post-op medication was prescribed.Instructions for use were followed.Through follow-up, it was learned that another johnson and johnson iol (zcb, 32.0d) was implanted in the right eye during a new standard surgery on (b)(6) 2023, which involved anesthesia, sedation, incision (main and paracentesis).There was no patient injury or adverse event.The patient outcome is "good evolution".The patient was discharged uneventfully and there are no planned interventions.No further information was provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: device available for evaluation? yes date returned to manufacturer: dec 4, 2023 evaluated by manufacturer: yes device evaluation: visual inspection reveal that the complaint simplicity had a damaged/cracked cartridge tip.Ophthalmic viscosurgical device (ovd) was observed to be disbursed throughout the cartridge.The lens module was inspected and ovd was observed inside indicating that an excessive amount of ovd was used, which could contribute to the complaint issue.The lens was received in a specimen cup and observed to be coated in viscoelastic residue.The lens was cleaned and observed to be damaged on the surface of the lens, with cracks on the edge of the lens.The complaint issue "lens damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.The complaint issue "stuck in cartridge" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16856107
Report Number3012236936-2023-01124
Device Sequence Number15169835
Product Code HQL
UDI-Device Identifier05050474636323
UDI-Public(01)05050474636323(17)250123
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2025
Device Model NumberDCB00
Device Catalogue NumberDCB0000320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite